Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 2, 2007, 3:38 PM HST for Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2007, 3:38 PM HST (01:38 UTC)
- Expired
- Feb 3, 2007, 3:28 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 030138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST FRI FEB 2 2007 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS CONTINUES THROUGH EARLY SATURDAY... ...WIND ADVISORY IN EFFECT FOR HALEAKALA SUMMIT ON MAUI THROUGH EARLY SATURDAY... .AN UNUSUALLY STRONG UPPER LEVEL TROUGH PASSING JUST NORTH OF THE ISLANDS WILL KEEP STRONG AND GUSTY WEST WINDS BLOWING AT HIGH ELEVATIONS OVERNIGHT. WINDS ARE EXPECTED TO EASE SATURDAY AS THE TROUGH SHIFTS TO THE EAST. HIZ022-031445- /O.CAN.PHFO.HW.W.0002.000000T0000Z-070203T0400Z/ /O.NEW.PHFO.WI.Y.0006.070203T0138Z-070203T1600Z/ HALEAKALA SUMMIT- 338 PM HST FRI FEB 2 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ028-031445- /O.EXT.PHFO.HW.W.0002.000000T0000Z-070203T1600Z/ BIG ISLAND SUMMITS- 338 PM HST FRI FEB 2 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. WINDS SHOULD GRADUALLY DIMINISH SATURDAY AND THIS HIGH WIND WARNING MAY BE DOWNGRADED TO A WIND ADVISORY AT THAT TIME. A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OVER 45 MPH...OR FREQUENT GUSTS ABOVE 60 MPH...ARE EXPECTED. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. $$ POWELL
1 follow-up statement
000 WWHW70 PHFO 031328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST SAT FEB 3 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS CONTINUES THROUGH THIS AFTERNOON... ...AN UPPER LEVEL TROUGH HAS PROGRESSED EAST OF THE STATE. STRONG WEST NORTHWEST WINDS ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND HAVE DROPPED BELOW WARNING LEVELS BUT WILL CONTINUE AT ADVISORY STRENGTH... HIZ028-040100- /O.CAN.PHFO.HW.W.0002.000000T0000Z-070203T1600Z/ /O.NEW.PHFO.WI.Y.0007.070203T1328Z-070204T0100Z/ BIG ISLAND SUMMITS- 328 AM HST SAT FEB 3 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS DOWNGRADED THE WARNING TO A WIND ADVISORY...WHICH WILL BE IN EFFECT UNTIL 3 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 35 MPH WITH GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-031430- /O.CAN.PHFO.WI.Y.0006.000000T0000Z-070203T1600Z/ HALEAKALA SUMMIT- 328 AM HST SAT FEB 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. WEST NORTHWEST WINDS WILL BE NEAR 20 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:00 AM HST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 2, 10:00 AM HST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI FEB 2 2007 .SYNOPSIS...CLOUD COVER ACROSS MAUI COUNTY AND THE BIG ISLAND ASSOCIATED WITH A COLD FRONT WILL MOVE EAST OF THE STATE LATER TODAY. THE NEXT FEW NIGHTS WILL BE A BIT CHILLY AS DRIER AND COOLER AIR MOVES IN WITH THE CLEARER SKIES. ANOTHER FRONT WILL REACH THE ISLANDS WEDNESDAY OR THURSDAY. && .DISCUSSION...THE LEADING EDGE OF THE WIND SHIFT LINE ASSOCIATED WITH THE COLD FRONT HAS MOVED SOUTHEAST OF THE BIG ISLAND THIS MORNING...BUT A RESIDUAL BAND OF CLOUDS AND SHOWERS REMAINS. PORTIONS OF THE BIG ISLAND AND MUCH OF MAUI COUNTY REMAIN AFFECTED BY BROKEN TO OVERCAST LOW CLOUDS...BUT THESE WILL PASS SOUTHEAST OF THE STATE THROUGH TODAY AND TONIGHT AS COOLER AND DRIER AIR MOVES IN FROM THE NORTHWEST. LOWS THIS MORNING IN THE UPPER 50S AND LOW 60S ACROSS THE SMALLER ISLANDS CONTRAST WITH THE 70S REPORTED ON THE BIG ISLAND...WHERE CLEARING AND COOLING HAVE YET TO OCCUR. AS CLEARING CONTINUES TODAY AND BREEZY NORTHERLIES MOVE IN LATER TODAY AND TONIGHT...ADDITIONAL COOLING IS EXPECTED AND WE MAY APPROACH A RECORD LOW OR TWO. THE SURFACE FRONT MAY BE ABOUT TO LEAVE THE STATE...BUT THE SUPPORTING UPPER TROUGH PERSISTS TO OUR NORTH. UPPER LEVEL WINDS ALONG THE SOUTHEASTERN FLANK OF THIS TROUGH ARE QUITE STRONG...KEEPING WIND SPEEDS ABOVE WARNING LEVEL ACROSS HALEAKALA ON MAUI AND THE HIGHEST SUMMITS ON THE BIG ISLAND. WINDS SHOULD EASE LATER TODAY OR TONIGHT AS THE UPPER TROUGH SLIDES TO THE EAST. SURFACE NORTHERLIES WILL BE BREEZY THROUGH SATURDAY...BUT WEAKEN SATURDAY NIGHT AND SUNDAY AS A HIGH PASSES EASTWARD JUST NORTH OF THE MAIN ISLAND CHAIN. WINDS WILL BECOME LIGHT FROM SUNDAY INTO EARLY NEXT WEEK AS RIDGING LINGERS BEHIND THE HIGH. SOUTHWESTERLIES WILL BECOME DOMINANT AFTER MIDWEEK AS ANOTHER COLD FRONT APPROACHES THE MAIN ISLANDS FROM THE NORTHWEST. DRY AIR AND SUBSIDENCE ASSOCIATED WITH THE RIDGE WILL KEEP RAINFALL MINIMAL TO NON-EXISTENT AFTER THE FRONTAL CLOUD BAND PASSES BY. IN FACT...LITTLE RAINFALL IS EXPECTED ANYWHERE ACROSS THE ISLANDS FROM SATURDAY THROUGH MIDWEEK...WHEN ANOTHER COLD FRONT IS EXPECTED. MODELS SHOW THE SECOND FRONT WILL BE WEAKER THAN THIS PAST ONE AND NOT LIKELY TO PASS MUCH FARTHER SOUTHEAST THAN OAHU. ASSOCIATED CLOUDS AND SHOWERS WILL FAVOR THE WESTERN END OF THE MAIN ISLAND CHAIN LATE WEDNESDAY ONWARD THROUGH THE FORECAST PERIOD. && .MARINE...SURF HEIGHTS ARE JUST GRAZING ADVISORY LEVELS ALONG NORTH FACING SHORES THIS MORNING...ACCORDING TO THE WAIMEA BAY BUOY. WE EXPECT AN APPROACHING NORTHWEST SWELL TO RAISE SURF HEIGHTS FURTHER LATER TODAY AND SATURDAY...SO WE ISSUED HIGH SURF ADVISORIES FOR NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. THESE EXPOSURES ON THE BIG ISLAND MAY BE ADDED LATER. SURF HEIGHTS ARE EXPECTED TO BEGIN DECLINING SATURDAY NIGHT...FALLING BELOW ADVISORY LEVELS EARLY MONDAY. WE WILL ALSO EXPAND AND EXTEND THE SMALL CRAFT ADVISORY TO ACCOUNT FOR RISING SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING THROUGH 6 PM FRIDAY FOR HALEAKALA...MAUNA LOA AND MAUNA KEA SUMMITS. SMALL CRAFT ADVISORY THROUGH 6 PM SUNDAY FOR ALL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL. HIGH SURF ADVISORY THROUGH 4 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI. && POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:28 AM HST | Wind Advisory | HFO | Hawaii | 4 hr |
| Feb 3, 7:32 AM HST | High Wind Warning | HFO | Hawaii | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.